Cocaine users all do it for different reasons which are mainly to stay alert, for the euphoria feeling it gives and the general feeling of well-being. Sometimes the dosages used may begin to increase as the user craves for that constant feeling and the initial dose may wear off quickly resulting in taking more just to elongate the euphoria. For others that initial dose can already be too much for them to take and they overdose. Cocaine is a very unpredictable drug to one’s system and can unnecessary loss of life. Because the drug raises a person’s blood pressure this puts one’s heart at risk and overwhelming the body like this can be fatal. Overdoses can be prevented by recognizing the different symptoms that come with it. It is critical to be aware of these in order to save a life. Overdosing is always an accident; no one means to do it on purpose. Cocaine overdose occurs regardless of how the drug it taken. It can be though sniffing it, injecting it directly into the blood stream or smoking the crack cocaine. Even though some may argue that, because crake cocaine is more potent as it is purer and has effects that are much more powerful because users tend to want to take more and more, almost like chain smoking and end up having too much of it in their system.
Symptoms of an overdose
The most common symptoms of an overdose can be seen by observing someone after taking cocaine. When they start to talk excessively which is more than usual then that is a sign. They begin to sweat profusely and act aggressively. Some begin to experience panic attacks and paranoia when nothing is wrong around them. Others complain of being lightheaded as well as dizzy. One must be on the lookout for nosebleeds and the complexion of one’s’ skin because it may go pale in color. If a user starts to complain of a tingling sensation in the arms and legs this too is a sign of an overdose. These are seen as initial signs that someone may have overdosed on cocaine and fast action must occur to get them medical attention. Once it has progressed the user may begin to vomit and choke and maybe also start to breathe rapidly and have severe shortness of breath, this is a sign of how extensive the overdose is and without immediate attention it may have a fatal result. Overdoses lead to either heart or respiratory failures which in most cases are fatal. The reason behind this is that, cocaine increases the heart rate and in turn, the blood pressure goes up which may result in hemorrhaging in the brain. Heart attacks and strokes are mainly the cause of cocaine overdose deaths. Convulsions can also take place continuously resulting in the loss of consciousness of the user and in some cases they cannot regain it. In fortunate cases where these symptoms are caught in time, treatment can be administered and potentially save a life. A ventilation system can be used in the cases of respiratory failures to assist the user to breathe and hopefully regain consciousness. Also, benzodiazepines can be administered to reduce the heart rate and prevent a heart attack as well as help restore the constricted blood vessels that in turn cause hyperthermia which in turn leads to renal failure. These treatments, unfortunately, are not a sure fix for someone who has overdosed, as these overdoses affect people differently depending on their own health and well-being. Someone people do survive by they may have to live their live with major organ damage which cuts their lives in half. They may also suffer psychological damage as well such psychosis, paranoia, panic attacks, tremors, and delusions.